Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 31, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 22, 2005, 9:01 PM CST for Bay County, Calhoun County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 9:01 PM CST (03:01 UTC)
- Expired
- Mar 22, 2005, 9:30 PM CST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Bay County, FL, Calhoun County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 230303 SVRTAE FLC005-013-230330- /O.NEW.KTAE.SV.W.0031.050323T0301Z-050323T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 901 PM CST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BAY COUNTY IN THE PANHANDLE OF FLORIDA THIS INCLUDES THE CITIES OF...PANAMA CITY...CALLAWAY WESTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA * UNTIL 930 PM CST * AT 858 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PANAMA CITY...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAIRO BY 910 PM CST... NIXON AND YOUNGSTOWN 915 PM CST... BROAD BRANCH BY 920 PM CST... ROLLINS CORNER BY 930 PM CST... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3022 8577 3006 8567 3027 8512 3051 8529 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 8:30 PM CST, 31 minutes earlier.
Area forecast discussion, Mar 22, 8:30 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 PM EST TUE MAR 22 2005
...TORNADO WATCH CANCELLED...
UPDATE...LARGE SWATH OF SEVERE WX EARLIER THIS AFTERNOON AND EVENING
HAS LARGELY MOVED EWD. SOME CONVECTION LINGERS ACROSS COASTAL WATERS
BUT WITH LOSS OF DIURNAL HEATING...WANING UPPER LEVEL SUPPORT AND
CONVECTION MOVING INTO MODIFIED AIR...LOSING ITS PUNCH. THUS WATCH
CANCELLED. ALTHOUGH WINDS SHIFTING TO W..THEY REMAIN NEAR 20 KNOTS
ACROSS COASTAL TAYLOR COUNTY AND ADJACENT WATERS SO WILL LEAVE
COASTAL FLOOD WATCH IN EFFECT UNTIL 4 AM. ALTHO WIDESPREAD SEVERE
THREAT OVER...ISOLD SEVERE REMAINS UNTIL COLD FRONT PASSES DURING
PREDAWN HOURS. MODELS SHOW SOME LIFT AHEAD OF IT WITH CONVECTION
BREAKING OUT PROMPTING A WATCH UNTIL 08Z ACROSS MS/ALA SWD TO NEAR
PENSACOLA. FORECAST WILL SHOW HI SCT POPS NRN ZONES TO LIKELY POPS
SRN ZONES ENDING WITH THE WIND SHIFT.
&&
.MARINE...WINDS ERN APALACHEE BAY SHOULD DECREASE AS CONVECTION
MOVES EWD. OTHERWISE...WINDS AND SEAS ARE IN EXERCISE CAUTION RANGE
OFFSHORE AND WILL REMAIN ABOUT THE SAME WHILE THE WINDS SHIFT TO THE
WEST AND EVENTUALLY NORTHWEST BY TOMORROW MORNING.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
COASTAL FLOOD WATCH UNTIL 4 AM FOR DIXIE AND TAYLOR COUNTIES.
&&
BLOCKHazardous weather outlook, Mar 22, 6:48 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 748 PM EST TUE MAR 22 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-231200- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 748 PM EST TUE MAR 22 2005 ...A TORNADO WATCH CONTINUES UNTIL 9 PM EST (8 PM CST) TUESDAY FOR MOST OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE AS WELL AS THE COASTAL WATERS OUT TO 20NM.... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. THE LARGE SWATH OF TORNADOS...DAMAGING WINDS AND LARGE HAIL THAT OCCURRED ACROSS SOUTHEAST ALABAMA AND GEORGIA HAS MOVED EAST AND ENDED ACROSS THE LOCAL AREA. HOWEVER..ISOLATED THUNDERSTORMS AND MINOR FLOODING WILL PERSIST INTO THE EVENING ESPECIALLY ACROSS THE SOUTHEAST BIG BEND COUNTIES. A FEW OF THESE STORMS MAY BE SEVERE WITH WIND DAMAGE THE GREATEST THREAT. MARINERS SHOULD EXERCISE CAUTION ACROSS THE COASTAL WATERS. THE COLD FRONT WILL MOVE WEST TO EAST ACROSS THE LOCAL AREA OVERNIGHT. THIS MAY GENERATE SCATTERED SHOWERS AND POSSIBLY SOME THUNDERSTORMS BUT THE LIKELIHOOD OF SEVERE WEATHER WILL BE GREATLY DIMINISHED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL SWEEP ALL OF THE PRECIPITATION EAST OF THE AREA BY EARLY WEDNESDAY MORNING...SETTING UP A PERIOD OF QUIET WEATHER BOTH OVER LAND AND OUT ON THE GULF OF MEXICO. THE NEXT CHANCE FOR POSSIBLE STRONG TO SEVERE STORMS WILL COME SUNDAY INTO SUNDAY NIGHT AS YET ANOTHER VIGOROUS UPPER LEVEL SYSTEM AND STRONG COLD FRONT APPROACH FROM THE WEST. .SPOTTER CALL TO ACTION STATEMENT.. SPOTTERS SHOULD REMAIN VIGILANT TO THE WEATHER UNTIL THE STORMS MOVE OUT OF THE FORECAST AREA. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
In the hours before
Local storm report, Mar 22, 4:23 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL MOODY AFB 30.97N 83.20W
03/22/2005 1.00 INCH LOWNDES GA TRAINED SPOTTER
OFFICAL OBSERVATION MEASURED 1 INCH HAIL ON THE BASE.
&&
GODSEYLocal storm report, Mar 22, 4:23 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL MOODY AFB 30.97N 83.20W
03/22/2005 M1.00 INCH LOWNDES GA TRAINED SPOTTER
OFFICAL OBSERVATION MEASURED 1 INCH HAIL ON THE BASE.
&&
GODSEYLocal storm report, Mar 22, 4:59 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL NORMAN PARK 31.27N 83.68W
03/22/2005 1.75 INCH COLQUITT GA COUNTY OFFICIAL
EMERGENCY MANAGER COLQUITT CO REPORTED GOLFBALL SIZE HAIL
AT 355-4 PM
&&
BLOCKLocal storm report, Mar 22, 5:05 PM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO DONALSONVILLE 31.04N 84.88W
03/22/2005 SEMINOLE GA EMERGENCY MNGR
*** 1 FATAL *** TORNADO CONFIRMED ON THE GROUND.
ADDITIONAL INJURIES REPORTED. ONE FATALITY CONFIRMED BY
GEMA AS OF 6 PM EST.
&&
GODSEYLocal storm report, Mar 22, 7:58 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TORNADO COLQUITT 31.17N 84.73W
03/22/2005 MILLER GA EMERGENCY MNGR
EM INTERVIEWED ON TV REPORTED 100 HOMES DAMAGES, 25 WITH
MAJOR DAMAGE. MULTIPLE INJURIES WITH 2 CRITICAL
&&
BLOCKLocal storm report, Mar 22, 8:11 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
911 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TORNADO DONALDSONVILLE MUNI AIR 31.01N 84.88W
03/22/2005 SEMINOLE GA EMERGENCY MNGR
CORRECTION OF EARLIER REPORT... TORNADO AT DONALDSONVILLE
WITH MULTIPLE INJURIES AND ONE FEMALE FATALITY..WAS
REPORTED AT 145 PM EST BY EM RATHER THAN 3PM EST
&&
BLOCKThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:34 PM CST | Severe Thunderstorm Warning | TAE | Taylor | 26 min |
| Mar 23, 1:32 AM CST | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 28 min |
| Mar 23, 2:23 AM CST | Severe Thunderstorm Warning | TAE | Gadsden | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.